Jump to content

Photo

Rash/bumps From Applying Too Much Tretinoin, Suggestions?

retin-a tretinoin retinoids

3 replies to this topic

#1 frackgirl33

frackgirl33

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Gallery Images: 44
    Blog Entries: 11
    Likes: 10
About Me
  • Gender:Female
  • Joined: 11-December 11

Posted 20 December 2011 - 10:05 PM

So I had a big "undergrounder" trying to pop up, and out of frustration (and fright, because it was big and HURT!) I globbed on myTretinoin gel. Well the zit went away...but now I have a red bumpy rash on that spot on my chin. I figured no big deal, it will go away on it's own. But it's been quite a few days and it's showing no signs of improvement. I am definitely NOT allergic to Tretinoin...and I'm not blaming it on the Tretinoin either...I take full responsibility for this happening. I am careful to avoid that area now when I apply it an night...but is there anything else I can do to help speed up the healing process? And has anyone ever had this happen before? Suggestions PLEASE!

#2 jaimeramone1028

jaimeramone1028

    Junior Member

  • Members
  • Posts & Likes
    Posts: 72
    Likes: 2
About Me
  • Joined: 05-October 11

Achievements

     

Posted 20 December 2011 - 10:14 PM

Been there :/
For now, I would put on some Cortisone Cream or Cortisone Ointment. That's what I do whenever I get a rash caused by Tretinoin. It will speed up the healing and not break you out. Good luck!

#3 frackgirl33

frackgirl33

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Gallery Images: 44
    Blog Entries: 11
    Likes: 10
About Me
  • Gender:Female
  • Joined: 11-December 11

Posted 20 December 2011 - 11:15 PM

Thanks! Glad to know I'm not the only one. I did put cortisone cream on it one time, but then I got to reading the back of the tube and it said "apply to rash for itching." It doesn't itch, it's just ugly as all get out. So I wasn't sure if it'd actually help healing or not. I'll keep using it and see what happens. Thanks again :-)

#4 roxanol

roxanol

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 125
    Likes: 12
About Me
  • Gender:Male
  • Joined: 17-December 11

Posted 21 December 2011 - 05:29 PM

Cortisone is a corticosteroid, acting as an immunosuppressant and anti-inflammatory agent. Its close cousin, prednisolone, is frequently used for treatment of anaphylaxis and other auto-immune disorders (typically, by intravenous injection). Regardless of the origin of a rash, cortisone is generally a good choice to relieve it due to its speed of action and remarkable efficacy. As you're probably aware, however, do NOT use cortisone for extended periods of time in a single area - it can cause dangerous thinning of the epidermis/dermis, ultimately leading to necrosis of the tissue.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users